MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); No Code Available (3191)
Date of Event 07/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).No similar complaint was reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 12.6mm micl12.6 implantable collamer lens, -13.0 diopter, in the patients left eye (os) on (b)(6) 2019.The lens was explanted on (b)(6) 2019 due to excessive vaulting, angle closure with elevated intraocular pressure (iop).At 4 hour iop check, the iop was 51 mmhg due to angle closure from excessive vaulting.Iop was controlled by tapping paracentesis and combigan drops.The patient was taken back to the operating room to explant the icl.The cause of the event was due to the device.
 
Additional Manufacturer Narrative
Additional information: device evaluation: returned in liquid in specimen cup.Visual inspection found haptic torn.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8908374
Report Number2023826-2019-01488
Device Sequence Number19308674
Product Code MTA
UDI-Device Identifier00841542103084
UDI-Public00841542103084
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2020
Initial Date Received by Manufacturer 07/24/2019
Supplement Date Received by Manufacturer04/07/2020
Initial Report FDA Received Date08/19/2019
Supplement Report FDA Received Date05/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR